Alert archive / Texas / Flash Flood Warnings in 2009

Flash Flood Warning 86, NWS Shreveport, LA

October 13, 20096 counties in Texas; Little River County, Arkansas

NWS Shreveport, LA issued this flash flood warning at Oct 13, 2009, 3:56 PM CDT for 6 counties in Texas; Little River County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 13, 2009, 3:56 PM CDT (20:56 UTC)
Expired
Oct 13, 2009, 6:00 PM CDT
In force
2 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Little River County, AR, Bowie County, TX, Cass County, TX, Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 137 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2009-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 567 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2009-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
567 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
476 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 132056
FFWSHV
ARC081-TXC037-067-159-343-387-449-132300-
/O.NEW.KSHV.FF.W.0086.091013T2056Z-091013T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
356 PM CDT TUE OCT 13 2009

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOWIE COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...SIMMS...NEW BOSTON...
  CASS COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF ATLANTA...
  FRANKLIN COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF HAGANSPORT...
  MORRIS COUNTY IN NORTHEAST TEXAS...
  RED RIVER COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...CLARKSVILLE...BOXELDER...
  TITUS COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF MOUNT PLEASANT...
  LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...FOREMAN...ASHDOWN...

* UNTIL 600 PM CDT

* AT 353 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS 
  CONTINUED TO DETECTED VERY HEAVY RAIN FROM SHOWERS AND 
  THUNDERSTORMS OVER THE WARNED AREA.  EVEN THOUGH RAINFALL 
  RATES HAVE DIMINISHED SOMEWHAT...REPORTS FROM LOCAL LAW 
  ENFORCEMENT OFFICIALS INDICATE FLOODING PROBLEMS CONTINUE.  
  WITH ADDITIONAL RAIN FALLING OVER AN ALREADY SOAKED 
  GROUND...THESE FLOODING PROBLEMS ARE EXPECTED TO CONTINUE 
  INTO THIS EVENING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WILKERSON...US 259 AND I 30 INTERSECTION...REDWATER...MAUD...
  MANCHESTER...HOOKS...DE KALB...DALBY SPRINGS...BOGATA...BAGWELL...
  WILTON...RICHMOND...ARKINDA AND ALLEENE...

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE 
IN SHREVEPORT.

LAT...LON 3389 9530 3396 9524 3368 9465 3366 9467
      3368 9456 3362 9453 3364 9448 3383 9448
      3379 9404 3367 9404 3366 9422 3329 9420
      3330 9405 3289 9404 3292 9474 3308 9495
      3304 9512 3297 9518 3297 9531

$$

D. BUTTS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 11:18 AM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, Oct 13, 11:18 AM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1118 AM CDT TUE OCT 13 2009

.DISCUSSION...
HEAVY RAIN AND NUMEROUS FLASH FLOOD WARNINGS CONTINUING ACROSS
THE NORTHERN ONE THIRD OF THE CWA...BASICALLY IN THE FLASH
FLOOD WATCH AREA. THIS AREA WILL SHIFT SLOWLY NORTHEAST AS
SHORT WAVE RESPONSIBLE FOR ALL THE LIFT MOVES OUT OF THE AREA.
CURRENT FORECAST LOOKS OK FOR THE MOST PART BUT DID MAKE SOME
SIGNIFICANT QFP CHANGES. ALSO RAISED TODAYS HIGH TEMPS SOUTHERN
TWO THIRDS...AS THE WARM FRONT HAS ENTERED THE CWA. CONTINUING
100 PERCENT POPS NORTH BUT LOWERING TO 80 SOUTH. NO OTHER CHANGES
AT THIS TIME.

&&

.AVIATION...
A WARM FRONT STRETCHING ACROSS TXK/ELD WILL SERVE AS A FOCUS FOR
WIDESPREAD SHOWER ACTIVITY ACROSS THESE TWO LOCATIONS THROUGH 00Z.
THE FRONT IS FORECAST TO CONTINUE NORTHWARD TONIGHT WITH MVFR/IFR
CONDITIONS PREVAILING AREAWIDE...DUE TO LOW CEILINGS AND
VISIBILITIES...THROUGH MID-MORNING WEDNESDAY. OTHERWISE...WINDS WILL
REMAIN LIGHT AND OUT OF THE SOUTH THROUGH THE TERMINAL FORECAST
PERIOD. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  78  71  79  70  74 /  80  80  60  60  60
MLU  77  71  78  67  75 /  80  80  70  50  60
DEQ  65  61  73  61  64 / 100  80  40  70  60
TXK  68  63  74  65  67 / 100  80  50  70  60
ELD  72  64  74  64  69 / 100  80  60  60  60
TYR  76  69  83  69  70 / 100  80  50  60  60
GGG  77  69  81  70  72 /  90  80  50  60  60
LFK  85  74  85  71  76 /  80  70  60  40  60

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: LAZ001>006-012>014.

OK...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138.

&&

14/05
Hazardous weather outlook, Oct 13, 11:55 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1155 AM CDT TUE OCT 13 2009

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-141700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1155 AM CDT TUE OCT 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A FLASH FLOOD WATCH HAS BEEN POSTED FOR THE REGION NORTH OF
INTERSTATE 20 THROUGH 700 PM THIS EVENING. SHOWERS AND
THUNDERSTORMS WILL BE QUITE NUMEROUS THROUGH THIS EVENING WITH THE
POTENTIAL FOR LOCALLY HEAVY RAINFALL. EXPECT WIDESPREAD TWO TO
THREE INCHES OF RAIN WITH ISOLATED TOTALS OF FOUR TO SIX INCHES
POSSIBLE THROUGH THIS EVENING...MAINLY ACROSS NORTHEAST
TEXAS...SOUTHWEST ARKANSAS AND EXTREME SOUTHEAST OKLAHOMA.
AREA CREEKS...BAYOUS AND RESERVOIRS REMAIN NEAR TO ABOVE BANK
FULL ACROSS THE REGION WITH SEVERAL RIVERS ALREADY IN FLOOD.
ADDITIONAL HEAVY RAINFALL TODAY WILL ONLY COMPOUND THE FLOOD
THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

HIGH RAIN CHANCES WILL CONTINUE THROUGH AT LEAST THURSDAY MORNING
ACROSS THE REGION. THERE WILL BE A CONDITIONAL THREAT FOR STRONG
TO SEVERE THUNDERSTORMS WEDNESDAY EVENING AND THROUGH THE
OVERNIGHT HOURS INTO THURSDAY. A SHORTWAVE WILL BE APPROACHING
THE REGION FROM THE NORTHWEST ALONG WITH A STRONG COLD FRONT.
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF
THE FRONTAL BOUNDARY IF WARM AIR SLIGHTLY ABOVE THE SURFACE CAN BE
OVERCOME. THIS WILL CONTINUE TO BE CLOSELY MONITORED THROUGH THE
DAY TODAY INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR RAINFALL
AMOUNTS IN THEIR LOCAL AREAS AND ONCE HEAVY RAIN DEVELOPS...RESPONDERS
MAY BE NEEDED TO HELP ASSIST WITH FLOODING CONCERNS ACROSS THEIR
COUNTY AND PARISH.

In the hours before

Special weather statement, Oct 13, 2:48 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
248 PM CDT TUE OCT 13 2009

LAZ003>006-011>013-132045-
BIENVILLE-CLAIBORNE-JACKSON-LINCOLN-RED RIVER-UNION-WEBSTER-
248 PM CDT TUE OCT 13 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 345 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     SOUTHERN WEBSTER...SOUTHERN CLAIBORNE...BIENVILLE AND NORTHERN
      RED RIVER...
IN NORTH CENTRAL LOUISIANA...
     UNION...LINCOLN AND NORTHWESTERN JACKSON...

INCLUDING THE FOLLOWING LOCATIONS...
     ARCADIA...BERNICE...FARMERVILLE...GIBSLAND...GRAMBLING...
     RINGGOLD AND RUSTON...

AT 243 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BERNICE TO 12 MILES
SOUTHWEST OF BERNICE TO 15 MILES SOUTHWEST OF RINGGOLD...MOVING
EAST AT 20 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN
ADDITION...HEAVY RAINFALL WILL LIKELY OCCUR WITH THESE STORMS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

D. BUTTS
Local storm report, Oct 13, 2:51 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CDT TUE OCT 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FLASH FLOOD      PITTSBURG               33.00N 94.97W
10/13/2009                   CAMP               TX   LAW ENFORCEMENT

            NUMEROUS ROADS ACROSS CAMP COUNTY CONTINUE TO BE
            IMPASSIBLE DUE TO FLOODING

&&

12
Local storm report, Oct 13, 2:55 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 PM CDT TUE OCT 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     FLASH FLOOD      GILMER                  32.73N 94.95W
10/13/2009                   UPSHUR             TX   LAW ENFORCEMENT

            NUMEROUS ROADS ACROSS UPSHUR COUNTY CONTINUE TO BE CLOSED
            DUE TO FLOODING

&&

12
Local storm report, Oct 13, 3:12 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
312 PM CDT TUE OCT 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     FLASH FLOOD      SPRINGHILL              33.00N 93.46W
10/13/2009                   WEBSTER            LA   CO-OP OBSERVER

            HWY 371 IN FRONT OF THE MCDONDALS AND OTHER LOW LYING
            AREAS IN TOWN ARE FLOODED

&&

12
Local storm report, Oct 13, 3:18 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
318 PM CDT TUE OCT 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     FLASH FLOOD      WALDO                   33.35N 93.30W
10/13/2009                   COLUMBIA           AR   LAW ENFORCEMENT

            CR 69...58...AND 60 CLOSED DUE TO FLOODING

&&

12
Local storm report, Oct 13, 3:48 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
348 PM CDT TUE OCT 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     FLASH FLOOD      PRESCOTT                33.80N 93.39W
10/13/2009                   NEVADA             AR   LAW ENFORCEMENT

            HWY 371...32...76...278...AND NUMEROUS COUNTY ROADS
            CLOSED DUE TO FLOODING

0321 PM     FLASH FLOOD      BODCAW                  33.56N 93.40W
10/13/2009                   NEVADA             AR   LAW ENFORCEMENT

            HIGH WATER RESCUE ON CR 5

0330 PM     FLASH FLOOD      HOMER                   32.79N 93.06W
10/13/2009                   CLAIBORNE          LA   LAW ENFORCEMENT

            SEVERAL PARISH ROADS CLOSED

0335 PM     FLASH FLOOD      EL DORADO               33.22N 92.66W
10/13/2009                   UNION              AR   LAW ENFORCEMENT

            SOME COUNTY ROADS DUE TO FLOODING

&&

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 10:44 PM CDTFlash Flood WatchSHVBowie, Camp, Cass, Cherokee, Franklin, Gregg and 10 more29 hr
Oct 13, 8:52 AM CDTAreal Flood AdvisorySHVBowie, Camp, Cass, Morris, Red River, Titus3 hr
Oct 13, 8:54 AM CDTRiver Flood WarningSHVGregg, Harrison, Panola, Rusk32 days
Oct 13, 9:41 AM CDTFlash Flood WarningSHVBowie7 hr
Oct 13, 10:08 AM CDTFlash Flood WarningSHVBowie, Cass, Franklin, Morris, Red River, Titus3 hr
Oct 13, 10:10 AM CDTFlash Flood WarningSHVSmith, Wood3 hr
Oct 13, 10:33 AM CDTRiver Flood WarningSHVBowie, Red River15 hr
Oct 13, 10:58 AM CDTFlash Flood WarningSHVCamp, Upshur3 hr
Oct 13, 11:26 AM CDTRiver Flood WarningSHVCamp, Morris, Titus8 days
Oct 13, 11:51 AM CDTRiver Flood WarningSHVCass, Harrison, Marion27 days
Oct 13, 12:24 PM CDTRiver Flood WarningSHVGregg, Harrison, Marion, Upshur8 days
Oct 13, 12:51 PM CDTFlash Flood WarningSHVBowie, Cass, Franklin, Morris, Red River, Titus3 hr
Oct 13, 1:26 PM CDTFlash Flood WarningSHVHarrison, Marion4 hr
Oct 13, 1:59 PM CDTFlash Flood WarningSHVSmith, Wood4 hr
Oct 13, 2:38 PM CDTFlash Flood WarningSHVCamp, Franklin, Gregg, Smith, Upshur4 hr
Oct 13, 3:39 PM CDTAreal Flood AdvisorySHVCherokee, Harrison, Nacogdoches, Panola, Rusk, Sabine and 3 more111 min
Oct 13, 4:37 PM CDTFlash Flood WarningSHVBowie3 hr
Oct 13, 4:52 PM CDTFlash Flood WarningSHVHarrison, Panola, Shelby38 min
Oct 13, 5:31 PM CDTFlash Flood WarningSHVHarrison, Marion, Panola, Sabine, Shelby3 hr
Oct 13, 5:56 PM CDTAreal Flood AdvisorySHVAngelina, Cherokee, Nacogdoches, Rusk, Smith3 hr
Oct 13, 6:13 PM CDTAreal Flood AdvisorySHVBowie, Cass, Franklin, Morris, Red River, Titus2 hr
Oct 13, 8:46 AM CDTAreal Flood AdvisorySHVColumbia, Hempstead, Lafayette, Little River, Miller, Nevada and 1 more3 hr
Oct 13, 10:34 AM CDTFlash Flood WarningSHVColumbia, Hempstead, Howard, Lafayette, Little River, Nevada and 1 more6 hr
Oct 13, 11:56 AM CDTRiver Flood WarningSHVHoward, Little River, Sevier43 hr
Oct 13, 3:23 PM CDTFlash Flood WarningSHVColumbia, Union112 min
Oct 13, 5:24 PM CDTFlash Flood WarningSHVColumbia, Union4 hr

Nearby

Flash Flood Warnings in Texas, 2009Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.